A 27-year-old female asked:
i'm on a mirena (levonorgestrel) i bn having back pain heavy cramping and spotting old blood jus a little first day for the blood. i haven't had a period since mid nov?
1 doctor answer • 1 doctor weighed in
Obstetrics and Gynecology 22 years experience
Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of iud users. Its no big deal and usually self corrects over time. If you are not satisfied or it continues to happen then consider using a different birth control method. It is a common side effect and does not mean something is wrong or that the iud is not working.
4603 viewsAnswered >2 years ago
Last updated Jan 8, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.